Alert archive / Wisconsin / Gale Warnings in 2017

Gale Warning 11, NWS Green Bay, WI

October 6, 2017

NWS Green Bay, WI issued this gale warning at Oct 6, 2017, 3:18 PM CDT. It took effect at Oct 7, 2017, 1:00 AM CDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2017, 3:18 PM CDT (20:18 UTC)
In effect from
Oct 7, 2017, 1:00 AM CDT
Expired
Oct 7, 2017, 3:09 PM CDT
In force
14 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

853 
WHUS73 KGRB 062018
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CDT FRI OCT 6 2017

LMZ521-541-070430-
/O.UPG.KGRB.GL.A.0005.171007T0900Z-171008T0000Z/
/O.NEW.KGRB.GL.W.0011.171007T0600Z-171008T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
318 PM CDT FRI OCT 6 2017

...GALE WARNING IN EFFECT FROM 1 AM TO 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT SATURDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHEAST INCREASING TO 30 KNOTS TONIGHT...VEERING 
  SOUTH. GALE FORCE GUSTS UP TO 40 KNOTS. 

* WAVES...BUILDING TO 4 TO 6 FEET ON THE BAY AND 8 TO 12 FEET ON  
  LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-070430-
/O.EXT.KGRB.SC.Y.0071.171007T0300Z-171008T0000Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
318 PM CDT FRI OCT 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
7 PM CDT SATURDAY...

* WINDS...SOUTHEAST INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS LATE TONIGHT...VEERING SOUTH. 

* WAVES...BUILDING TO 2 TO 4 FEET LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ542-543-070430-
/O.EXT.KGRB.SC.Y.0071.171007T0300Z-171008T0900Z/
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
318 PM CDT FRI OCT 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
4 AM CDT SUNDAY...

* WINDS...SOUTHEAST INCREASING TO 30 KNOTS WITH HIGHER GUSTS LATE
  TONIGHT...VEERING SOUTH. 

* WAVES...BUILDING TO 6 TO 9 FEET LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
4 follow-up statements
098 
WHUS73 KGRB 070234
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
934 PM CDT FRI OCT 6 2017

LMZ521-541-071045-
/O.CON.KGRB.GL.W.0011.171007T0600Z-171008T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
934 PM CDT FRI OCT 6 2017

...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT
SATURDAY...

* WINDS...SOUTHEAST INCREASING TO 30 KNOTS LATE TONIGHT...VEERING
  SOUTH. GALE FORCE GUSTS UP TO 40 KNOTS POSSIBLE ON SATURDAY. 

* WAVES...BUILDING TO 4 TO 6 FEET ON THE BAY AND 8 TO 12 FEET ON
  LAKE MICHIGAN LATE TONIGHT INTO SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-071045-
/O.CON.KGRB.SC.Y.0071.171007T0300Z-171008T0000Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
934 PM CDT FRI OCT 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
SATURDAY...

* WINDS...SOUTHEAST INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 
  30 KNOTS LATE TONIGHT...VEERING SOUTH. 

* WAVES...BUILDING TO 2 TO 4 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ542-543-071045-
/O.CON.KGRB.SC.Y.0071.171007T0300Z-171008T0900Z/
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
934 PM CDT FRI OCT 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WINDS...SOUTHEAST INCREASING TO 30 KNOTS WITH A FEW GUSTS TO 35
  KNOTS LATE TONIGHT...VEERING SOUTH. 

* WAVES...BUILDING TO 6 TO 9 FEET LATE TONIGHT INTO SATURDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
570 
WHUS73 KGRB 071019
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
519 AM CDT SAT OCT 7 2017

LMZ521-541-071830-
/O.CON.KGRB.GL.W.0011.000000T0000Z-171008T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
519 AM CDT SAT OCT 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...SOUTH INCREASING TO 30 KNOTS. GALE FORCE GUSTS UP TO 40
  KNOTS POSSIBLE TODAY. 

* WAVES...BUILDING TO 4 TO 6 FEET ON THE BAY AND 6 TO 9 FEET ON
  LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-071830-
/O.CON.KGRB.SC.Y.0071.000000T0000Z-171008T0000Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
519 AM CDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. 
 
* WAVES...BUILDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ542-543-071830-
/O.CON.KGRB.SC.Y.0071.000000T0000Z-171008T0900Z/
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
519 AM CDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WINDS...SOUTH INCREASING TO 30 KNOTS WITH A FEW GUSTS TO 35
  KNOTS. 

* WAVES...BUILDING TO 6 TO 8 FEET.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
092 
WHUS73 KGRB 071524
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1024 AM CDT SAT OCT 7 2017

LMZ521-541-072330-
/O.CON.KGRB.GL.W.0011.000000T0000Z-171008T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1024 AM CDT SAT OCT 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...SOUTH 15 TO 25 KTS. GALE FORCE GUSTS UP TO 35 KNOTS
  POSSIBLE. 

* WAVES...4 TO 6 FEET ON THE BAY AND 6 TO 9 FEET ON LAKE 
  MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-072330-
/O.CON.KGRB.SC.Y.0071.000000T0000Z-171008T0000Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
1024 AM CDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...SOUTH 15 TO 25 KNOTS.

* WAVES...BUILDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ542-543-072330-
/O.CON.KGRB.SC.Y.0071.000000T0000Z-171008T0900Z/
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1024 AM CDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WINDS...SOUTH 15 TO 25 KTS WITH GUSTS TO 30 KNOTS. 

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
255 
WHUS73 KGRB 072009
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
309 PM CDT SAT OCT 7 2017

LMZ521-080300-
/O.CAN.KGRB.GL.W.0011.000000T0000Z-171008T0000Z/
/O.EXB.KGRB.SC.Y.0071.000000T0000Z-171008T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
309 PM CDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTH 15 TO 25 KTS WITH GUSTS TO 30 KNOTS POSSIBLE
  VEERING WEST LATE THIS EVENING.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541-080415-
/O.CAN.KGRB.GL.W.0011.000000T0000Z-171008T0000Z/
/O.EXA.KGRB.SC.Y.0071.000000T0000Z-171008T0900Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
309 PM CDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM CDT SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTH 15 TO 25 KTS WITH GUSTS TO AROUND 30 KNOTS 
  VEERING WEST LATE THIS EVENING.

* WAVES...5 TO 8 FEET SUBSIDING TO 2 TO 4 FEET OVERNIGHT. LOCALLY
  HIGHER WAVES POSSIBLE TOWARD THE OPEN WATERS OF LAKE MICHIGAN 
  OFF OF DOOR COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-080300-
/O.EXT.KGRB.SC.Y.0071.000000T0000Z-171008T0300Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
309 PM CDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...SOUTH 15 TO 25 KTS WITH GUSTS TO 30 KNOTS POSSIBLE
  VEERING WEST LATE THIS EVENING.

* WAVES...2 TO 4 FEET SUBSIDING TO 2 FEET OR LESS OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ542-543-080415-
/O.CON.KGRB.SC.Y.0071.000000T0000Z-171008T0900Z/
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
309 PM CDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WINDS...SOUTH 15 TO 25 KTS WITH GUSTS TO AROUND 30 KNOTS 
  POSSIBLE VEERING WEST LATE THIS EVENING.

* WAVES...4 TO 7 FT SUBSIDING TO 1 TO 3 FT OVERNIGHT. LOCALLY 
  HIGHER WAVES POSSIBLE TOWARD THE OPEN WATERS OF LAKE MICHIGAN 
  OFF OF DOOR COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 6, 2:29 PM CDT, 49 minutes earlier.

Area forecast discussion, Oct 6, 2:29 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
229 PM CDT Fri Oct 6 2017

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Saturday
Issued at 229 PM CDT Fri Oct 6 2017

A positively tilted upper trough over the high Plains will quickly
track east and become negatively tilted as it tracks through the
western Great Lakes region Saturday afternoon. Showers and
thunderstorms will move out ahead of this trough later this
afternoon and this evening as a PV anomaly over the Missouri
valley tracks out ahead of the main trough. Several rounds of
moderate to heavy rain are possible through Saturday as this
trough moves through with abundant lift from the PV Anomalies
ahead of the main trough and the trough itself as it tracks
through on Saturday. The system will have abundant moisture as
PWATs soar to 1.5 to around 2 inches. The long period of moderate
to heavy rain will bring the possibility of localized flooding as
rainfall amounts are expected to get to 1 to 2 inches through
Saturday. The rivers most at risk appear to be the Wisconsin and
Wolf rivers as well as urban areas. Modest instability will exist
with this system, with MUCAPEs on the order of a few hundred J/kg,
which will bring thunderstorms at times. However the instability
will be meager and fairly shallow so severe weather is not
anticipated.

Despite the abundant rainfall and cloud cover, temperatures will
be well above normal for this time of year with lows in the 50s
across the north and west tonight, with lows around 60 across
east-central Wisconsin and the lakeshore. On Saturday highs are
expected to rise into the 60s across the west and north, with
highs around 70 across east-central Wisconsin and the lakeshore.

.LONG TERM...Saturday Night Through Friday
Issued at 229 PM CDT Fri Oct 6 2017

An active weather period is expected across the northern CONUS as
a series of upper troughs/surface cold fronts brings several
chances for precipitation. The first system to be in the process
of exiting the western Great Lakes Saturday night. The second
system is set to potentially impact WI Tuesday/Tuesday night and
the good news here is that the model spread has diminished
regarding the timing of this system (compared to 48 hour ago). The
third system appears much weaker than its predecessors, but still
could bring a chance for showers Wednesday night into Thursday.
Temperatures are expected to run above normal through Monday, then
at or above normal for the rest of the week.

Shower chances look to linger over parts of the forecast area into
Saturday evening, especially over eastern WI due to weakening
cyclonic flow from the departed shortwave trough. Weak surface
ridging takes over for the rest of Saturday night which would
bring clearing skies from west (mid-evening) to east (by
midnight). Min temperatures to be in the middle to upper 40s
central WI, lower to middle 50s eastern WI. Models continue to
send a weak inverted surface trough into western or central WI by
00z Monday. While there will be enough convergence along this
trough to bring some clouds to central WI Sunday afternoon, there
is not enough lift or any other forcing mechanism present to
generate any precipitation. A southwest wind into WI ahead of the
surface trough will keep temperatures running above normal. Look
for max temperatures to be in the middle to upper 60s north-
central WI, lower 70s elsewhere (slightly cooler near Lake MI).

The models now progress this surface trough across most, if not
all, of WI Sunday night. Some models yesterday were slowing the
trough's movement down as mid-level energy ejects northeast from
the Rockies upper trough. While lift/forcing remain very weak,
northern WI will reside in the right entrance region of the upper
jet and this could trigger a few light rain showers/sprinkles. Do
not believe anything more than a slight chance pop is warranted.
The rest of the area should see partly cloudy skies with winds
veering to the north as the surface trough pushes through. Min
temperatures to range from 40-45 degrees north-central, to the
middle 50s along Lake MI. The western Great Lakes region to reside
on the eastern fringe of high pressure centered over the northern
Plains on Monday. Anticipate a continuation of partly cloudy skies
with above normal temperatures, although readings will be cooler
than Sunday to a north-northeast wind. Look for max temperatures
to be in the lower 60s north-central, middle 60s to around 70
degrees elsewhere.

Even though the model handling of the next upper trough has
improved as far as timing is concerned, there continues to be some
run-to-run inconsistencies, especially with the ECMWF. This model
now takes all the mid-level forcing/associated precipitation from
southern WI southward versus earlier runs of bring this system
through WI Monday night into Tuesday. The latest GEM model now
basically agrees with this scenario, essentially bringing high
pressure across northern sections of the Great Lakes and
suppressing any precipitation from reaching any part of northeast
WI. The GFS keeps the high pressure farther north (southern
Ontario), therefore allowing for some moisture to move into at
least southern WI Tuesday afternoon. Based on this new model
information, have removed the pops from the north and trimmed pops
back across central/east-central WI for both Monday night and
Tuesday. Depending on the amount of cloud cover, max temperatures
on Tuesday could be the coolest of the long-term with middle 50s
north, 55-60 degrees elsewhere.

Small rain chances would then continue through Tuesday night as
the weakening upper trough passes to our south. Does not look like
much (if any) precipitation from this system, plus there is still
uncertainty as to the eventual track of the upper trough. Skies
should become partly cloudy on Wednesday as the system pulls away
from WI and is replaced by weak high pressure. Max temperatures
appear to be seasonal with readings generally in the upper 50s to
lower 60s.

The next shortwave trough quickly sweeps into the Great Lakes late
Wednesday night into Thursday. This system is weaker than its
predecessors and there are issues with the timing of an associated
cold front. The previous forecast was dry for this period, but
may not need to at least add a small pop for late Wednesday night
into Thursday. Weak high pressure to move into the area for
Thursday night before a piece of energy ejects northeastward from
a new, stronger upper trough that is forecast to dig into the
Pacific Northwest on Friday. We could see the leading edge of
showers approach northeast WI by Friday afternoon, although timing
this far out is questionable at best. Temperatures are expected
to run at or above normal for both Thursday and Friday.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1212 PM CDT Fri Oct 6 2017

Low pressure approaching from the central Plains will bring
showers and thunderstorms to central Wisconsin this afternoon and
the rest of the area tonight and Saturday. Ceilings and
visibilities will fall to IFR this evening and remain there
through Saturday. Low level wind shear is also possible this
evening.
&&

.MARINE...
Issued at 229 PM CDT Fri Oct 6 2017

A strong low pressure system will track through the western Great
Lakes region this weekend, bringing moderate to heavy rains and
very gusty winds to the region. Winds will increase precipitously
tonight, with gusts reaching Gale Force from Sturgeon Bay north
late tonight and into the day on Saturday. Further south winds
will gust to around 30 knots at times, but winds are expected to
stay just below Gale Force during this period. Overall boating
conditions will be very rough and unfavorable given the heavy
rains and gusty winds.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......Kallas
AVIATION.......Kurimski
MARINE.........Kurimski
Hazardous weather outlook, Oct 6, 2:41 PM CDT, 37 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
241 PM CDT Fri Oct 6 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
241 PM CDT Fri Oct 6 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Showers and thunderstorms will produce periods of heavy rain tonight.
While severe thunderstorms are not expected, there is potential for
urban and small stream flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Showers and thunderstorms will continue to produce periods of heavy
rain Saturday, with possible urban and small stream flooding. Severe
thunderstorms are not anticipated.

If the expected one to two inches of rain does fall tonight and
Saturday, rivers such as the Wisconsin and Wolf could rise to
bankfull or higher early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-071945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
241 PM CDT Fri Oct 6 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

A Gale Warning for southwest gales to 35 knots is in effect late
tonight for the central Bay of Green Bay and over the nearshore
waters of Lake Michigan north of Sturgeon Bay.

Conditions hazardous to small craft are likely for the southern
Bay of Green Bay and the nearshore waters of Lake Michigan south
of Sturgeon Bay tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

A Gale Warning for southwest gales to 35 knots is in effect
Saturday for the central Bay of Green Bay and over the nearshore
waters of Lake Michigan north of Sturgeon Bay.

Conditions hazardous to small craft are likely for the southern
Bay of Green Bay and the nearshore waters of Lake Michigan south
of Sturgeon Bay Saturday.

Conditions hazardous to small craft will likely continue Saturday
night.

Kurimski/Kallas

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 5:52 AM CDTSmall Craft AdvisoryGRB64 hr

Nearby

Gale Warnings in Wisconsin, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.